I am 60 & have been on levothyroxine for 27 years generally without obvious problems until recently. However I have suffered from hypertension for the last 15 years at least and I am starting to wonder if this may be linked. My recent reason for particular concern is the level & number of bp medications I take and difficulty to control. My bp averages about 175/112 now with resting heart rate just under 60 (for me that suggests slight hypo I am not that fit BMI 28).
Two years back I had my dose of levothyroxine increased to 250 mcg because my TSH had shot right up & I was suffering from muscle aches. As I am close to max on my bp medications I am wondering if anyone has any thoughts/suggestions. Have asked my GP for new blood tests (TSH, T4 & T3) being the UK NHS he thinks they may refuse to do the free T3 test. Will be asking for a referral to an endocrinologist when results come through.
I am wondering if I might be put on T3 as well. Also can anyone recommend an endocrinologist? I live in Hereford but would travel to Birmingham or London.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.